| Catalog Number |
9-ASD-019 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/22/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2023, a 19mm amplatzer septal occluder was chosen for implant using aa unknown size abbott delivery system.During procedure, it was noted that the device had a cobra deformation and it was not sitting properly in the defect.The deformed device was never released from the delivery cable while inside the patient.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.A new 20mm amplatzer septal occluder was chosen.During device preparation, the device had a cobra deformation.The doctor finally used a 20mm non-abbott device and closed the defect.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported stable.There was no adverse consequences.
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Information from the field indicated that there was no any anatomical interference, there was no angulation or kink in the delivery system upon deployment, and an unknown delivery system was used.Based on the available information, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.